Alert archive / Wisconsin / Small Craft Advisories in 2022

Small Craft Advisory 87, NWS Milwaukee, WI

October 10, 2022

NWS Milwaukee, WI issued this small craft advisory at Oct 10, 2022, 2:36 PM CDT. It took effect at Oct 11, 2022, 1:00 PM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2022, 2:36 PM CDT (19:36 UTC)
In effect from
Oct 11, 2022, 1:00 PM CDT
Expired
Oct 12, 2022, 4:00 PM CDT
In force
27 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 8:49 AM CDT, 5 hours 47 minutes earlier.

Area forecast discussion, Oct 10, 8:49 AM CDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
849 AM CDT Mon Oct 10 2022

.UPDATE...
(Issued 849 AM CDT Mon Oct 10 2022)

Any remaining morning fog will lift shortly, with sunny conditions
expected today. Highs will range from the upper 60s to near 70
west, to low to mid 60s east, with light east winds.

Boxell

&&

.SHORT TERM...
(Issued 358 AM CDT Mon Oct 10 2022)

Today and Tonight:

A stationary front will remain south of the WI/IL border today
through tonight as high pressure to our north sinks to the southeast.
This will help keep light east-southeast winds and mostly clear
skies across central and southern Wisconsin through tonight.
East-southeast winds should help keep daytime highs in the low to
mid 60s along the Lake Michigan shoreline. Inland from Lake
Michigan, expect temperatures to warm into the mid to upper 60s
this afternoon. A few spots near the WI/IL state line and across
south-central Wisconsin could warm into the lower 70s.

Tonight winds remain light but take on a southerly component.
Well to our south, moisture return will begin to lift northeast
into Missouri and and southern Illinois as shortwave energy lifts
into the Midwest. With a drier air mass still in place tonight
and light winds, temperatures should be able to cool into the 40s.

Anderson

&&

.LONG TERM...
(Issued 358 AM CDT Mon Oct 10 2022)

Tuesday through Sunday:

The main focus in the extended was on Tuesday through Wednesday,
as a number of shortwaves track across the region and bring back
chances for precipitation. The first shortwave is more subtle, but
will lift a warm front across the area on Tuesday, with better
low-level moisture moving into the region throughout the day.
Temperatures should warm into at least the low to mid 70s behind
the warm front with increasing south winds. Chances for showers
and thundestorms will increase late Tuesday into Wednesday
morning, with the potential for a few strong to severe storms.
Thunderstorm activity looks to remain on the isolated to scattered
side ahead of the cold front, so it is difficult to say where
thunderstorm activity may develop Tuesday evening. By early
Wednesday morning will need to monitoring any lingering convection
along the cold front moving in from the west. Instability will be
on the lower side, around 1000 J/kg at best, but there is more
than enough deep-layer shear to work especially as the LLJ ramps
up across the region.

On Wednesday there remains uncertainty in regards to when the cold
front moves through the area and longwave troughing moves into
the region from the west. The timing of this front will have a
large impact on the winds, temperatures, and the timing of
precipitation along the cold front. Right now there doesn't appear
to be much instability ahead of the front, but there will still
be plenty of wind in the column for any showers to tap into and
mix down. A secondary cold front drops southeast across the area
sometime Wednesday night or Thursday morning, ushering in stronger
cold air advection and a period of gusty west to northwest winds.
This cold air advection hangs around through the end of the week,
with daytime highs on Thursday and Friday only climbing into the
upper 40s to lower 50s. Will need to monitor the potential for
frost/freeze for the end of the week across counties that haven't
seen a widespread freeze yet.

The longwave trough transitions into a cutoff low across the upper
Great Lakes late this week, with numerous lobes of vorticity
lifting and digging across the Great Lakes region. This will keep
the cooler fall weather in place through the upcoming weekend.
Deterministic guidance shows a reinforcing shot of cold air
advection arriving late this weekend, bringing back chances for
showers.

Anderson

&&

.AVIATION...
(Issued 849 AM CDT Mon Oct 10 2022)

Some patchy fog will continue for another hour or so, before
fully lifting. VFR conditions are then expected for the remainder
of today and tonight. Winds will be from the east today, turning
more southerly late tonight into early Tuesday morning.

Boxell

&&

.MARINE...
(Issued 358 AM CDT Mon Oct 10 2022)

High pressure over Lake Superior will build south into the lower
Great Lakes today, keeping winds less than 20 knots. Attention
then turns to a stronger surface low moving east across Manitoba
and into the Hudson Bay Tuesday through Wednesday, with a
trailing cold front expected to move east across Lake Michigan
sometime on Wednesday. Ahead of this front, south winds increase
tonight through early Wednesday morning. Confidence is growing
that we will see a period of south to southwest gales ahead of the
cold front Tuesday night through at least mid-day Wednesday. A
gale watch has been issued. Another cold front moves east across
Lake Michigan early Thursday morning. With stronger cold air
advection behind the second cold front, this will lead to a period
of 30 knot winds from the west to northwest on Thursday.

Small craft conditions appear to be a slam dunk Tuesday through
Wednesday and then again on Thursday, but it is possible we could
see a period of gales in the nearshore Tuesday night into
Wednesday.

Anderson

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...7 PM Tuesday to 1 PM
     Wednesday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Oct 10, 2:59 AM CDT, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
259 AM CDT Mon Oct 10 2022

WIZ046-047-051-052-056>060-062>072-110800-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
259 AM CDT Mon Oct 10 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance for thunderstorms at times Tuesday evening into
Wednesday. A few storms could be strong to severe.

Concerns for widespread frost and the potential for a freeze
return for areas mainly along and southeast of Highway 151 late
in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-110800-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
259 AM CDT Mon Oct 10 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Confidence continues to increase for a prolonged period of Small
Craft Advisory conditions Tuesday into Thursday.

South to southwest gales to 35 knots are possible in the
nearshore Tuesday evening into early Wednesday morning.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-110800-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
259 AM CDT Mon Oct 10 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Confidence is growing that we will see a period of south to
southwest gales Tuesday evening through at least mid-day
Wednesday. A gale watch has been issued.

Another round of stronger winds from the west and northwest is
expected on Thursday, but look to remain just below gales at this
time.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 2:44 AM CDTGale WatchMKX12 hr
Oct 10, 2:36 PM CDTGale WarningMKX49 hr

Nearby

Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.